MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM BR 27.29 (BR); BR (27.29) IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM BR 27.29 (BR); BR (27.29) IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report high atellica im br 27.29 (br) quality control (qc) recovery and high patient recovery on one reagent readypack ((b)(4)) with reagent lot 253.The qc recovery with this reagent readypack was observed to be acceptable prior to march 18, 2021.When the customer changed to a new reagent readypack ((b)(4)) from the same reagent lot 253, qc recovery was acceptable, and the patient results were lower.The results obtained were with the same atellica im br 27.29 (br) assay calibration.Siemens is investigating.The instructions for use (ifu) under the performing quality control and taking corrective action section states the following: "for quality control of the atellica im br assay, use an appropriate quality control material of known analyte concentration with at least 2 levels (low and high) at least once during each day that samples are analyzed.Use the quality control material in accordance with the quality control instructions for use.A satisfactory level of performance is achieved when the analyte values obtained are within the expected control interval for the system or within your interval, as determined by an appropriate internal laboratory quality control scheme.Follow your laboratory's quality control procedures if the results obtained do not fall within the acceptable limits.If the quality control results do not fall within the assigned values, do not report results.Perform corrective actions in accordance with established laboratory protocol." the instructions for use (ifu) under the interpretation of results states the following: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the instructions for use (ifu) under the warning section states the following: "do not use the atellica im br assay as a screening test or for diagnosis.Normal levels of ca 27.29 do not always preclude the presence of disease.Note: do not interpret levels of ca 27.29 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed breast carcinoma frequently have levels of ca 27.29 within the range observed in healthy individuals.Additionally, elevated levels of ca 27.29 can be observed in patients with nonmalignant diseases.Measurements of ca 27.29 should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.".
 
Event or Problem Description
Falsely elevated, atellica im br 27.29 (br) results were obtained for two patient samples as compared to lower results observed when the same samples were re-tested using a new reagent readypack.The customer's quality control (qc) results were observed to be out of range at the time of the incident and repeat testing was performed after acceptable qc results were obtained.The lower repeat br results were reported as the corrected results to the physician(s).There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, atellica im br 27.29 (br) results.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00242 initial report on 05-may-2021 for discordant, falsely elevated, atellica im br 27.29 (br) results obtained for two patient samples.29-jun-2021: additional information: siemens has investigated and confirmed atellica im br 27.29 (br) assay no longer meets the instructions for use (ifu) claimed pack calibration interval.Siemens distributed urgent medical device correction aimc 21-12.A.Us and urgent field safety notice aimc 21-12.A.Ous in july 2021 to customers who have received the atellica im br assay.The communications inform customers of the assay not meeting the pack calibration interval and advises customers to change the pack calibration interval from 10 days to 3 days on each atellica im analyzer generating br results.Siemens updated section h6 to include new codes.An appropriate term/code for investigation findings was not available.The investigation findings indicate an issue with device stability.

Brand Name
ATELLICA IM BR 27.29 (BR)
Common Device Name
BR (27.29) IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11779263
Report Number1219913-2021-00242
Device Sequence Number3946210
Product Code MOI
UDI-Device Identifier00630414598048
UDI-Public00630414598048
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K982680
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2021
Device Model NumberN/A
Device Catalogue Number10995477
Device Lot Number253
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1219913-06-29-2021-003-C
Patient Sequence Number1